My son - 9 y now- had since 3 y, a short fainting. Doctor diagnosis a Benine Rolandic Epilepsy. No meddecines, all is normal since that single incident. He had very good result at school but since last year he is very slow in writting and many times dont finish or even start his work at school. we are wondoringif thismay be in relation with his "brain disorder"... what type of specialist should we consult? thk you.
Welcome to the neurology forum of medhelp. From the symptoms described this looks to be attention deficit hyperactivity disorder rather than anything related to the previous episode of rolandic seizure. ADHD usually presents in early school years. The child can be either primarily inattentive, impulsive, hyperactive or emotionally unstable. The child often doesn’t seem to listen, is easily distracted, cant sit still and is fidgety, has angry outbursts, social loner, becomes very sensitive to criticism. Medications improve the synapse availability of certain neurotransmitters like dopamine and norepinephrine. Other treatment strategies include parent education, behavior modification program for home and school, relaxation training to improve emotional control, other therapies to improve self esteem and problem solving abilities. I strongly suggest you to consult a neurologist/paediatrician who will examine him and would start therapy for him which will certainly make things better. Wish you all the best.
Thank you for your assistance. I Think that my son has ADD. he is not to be considered hyper eventhough he cannot stay in place when he has to work. But when he is playing, he can concetrate for hours on his toys and be very quiet, he even can stay alone, playing with cars or other for hours. At school, in the classroom, he dont make problem or disturbs his mates, he is very sweet, but he cannot concentrate on school tasks always and I feel that somtimes he panic. He told me that he feel that he cannot do a particular work and so, he dont even start or try. at home I have always to ask him to start doing his homework, to keep my eye on him, or even to stay beside him all the time. I realize that he is slow and when he is about to make a copy or answer questions, he cannot easily retreive what was the last word or the line that he was copying.... 3 different OPH said he dont has problems with his eyes......but when he is watching TV, and he is facing the TV, he is turning his face to the right side and than he has to turn his eyes to the left side to watch . that's why we go to the many doctors last year but they all said he has no problem. I am not sure. I know there is something, but we didnt find yet the person or specialist who can help us. I appreciate having your advice and opinion on all this. thank you.
I have ADHD I am now 35 Ritalin causes fainting among many things also stunted physical growth and shouldn't be used at puberty . I spent Christmas in hospital on a holter monitor due to fainting spells over 1.5 yrs no diagnosis, except vegas nerve. Ritalin- BAD
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.